Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 413, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 1, 2018, 4:34 AM CDT for Attala County, Choctaw County, Winston County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2018, 4:34 AM CDT (09:34 UTC)
- Expired
- Nov 1, 2018, 5:09 AM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 113 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 4:42 AM CDT | TSTM WND DMG | Fentress, MS | A LARGE TREE FELL ACROSS HWY 12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:07 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
828
WUUS54 KJAN 010934
SVRJAN
MSC007-019-159-011030-
/O.NEW.KJAN.SV.W.0413.181101T0934Z-181101T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
434 AM CDT THU NOV 1 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in central Mississippi...
Eastern Attala County in central Mississippi...
Winston County in east central Mississippi...
* Until 530 AM CDT.
* At 433 AM CDT, severe thunderstorms were located along a line
extending from near Chester to near Zama, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Louisville and Mcmillan around 455 AM CDT.
Betheden and Millcreek around 505 AM CDT.
Other locations impacted by these severe thunderstorms include
Noxapater, Mccool and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 AM CDT for central,
northeastern and east central Mississippi.
LAT...LON 3293 8943 3331 8932 3330 8909 3329 8908
3329 8882 3293 8882
TIME...MOT...LOC 0933Z 286DEG 36KT 3331 8930 3293 8935
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JM1 follow-up statement
283
WWUS54 KJAN 011009
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
509 AM CDT THU NOV 1 2018
MSC007-019-159-011019-
/O.CAN.KJAN.SV.W.0413.000000T0000Z-181101T1030Z/
Choctaw MS-Attala MS-Winston MS-
509 AM CDT THU NOV 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW...EASTERN
ATTALA AND WINSTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CDT for central,
northeastern and east central Mississippi.
LAT...LON 3293 8943 3331 8932 3330 8909 3329 8908
3329 8882 3293 8882
TIME...MOT...LOC 1007Z 286DEG 36KT 3321 8890 3283 8895
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 1:15 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 1, 1:15 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 115 AM CDT Thu Nov 1 2018 ...SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY MORNING... .UPDATE... Updated for 06Z aviation discussion. Also made slight adjustments to the short-term forecast through Thursday night to account for trends in cold front timing. && .AVIATION... 06Z TAF discussion: The main concern for this TAF period is a line of strong to severe thunderstorms aligned north to south across the region. This line of thunderstorms will quickly push east through the TAF sites, bringing MVFR to IFR conditions and wind gusts of up to 25 to 30 kts. There is a chance for stronger gusts if a severe thunderstorm impacts any of the TAF sites. Storms will clear from west to east, departing the KGLH area by around 10Z Thursday and the TAF sites in eastern Mississippi by 14Z. A few showers may linger for a few hours. Otherwise expect a lingering MVFR stratus deck and westerly winds through the remainder of the period. /NF/ && .DISCUSSION... Evening update discussion: Strong to locally severe thunderstorms have been blossoming in the vicinity of the Arklatex and the Sabine River Valley so far this evening, generally as expected. One, potentially important, trend is very robust convection anchoring across southwestern LA, and this convection may be impeding optimal moisture advection farther north. This could result in severe weather potential being more limited across portions of the Arklamiss Delta, but it will likely not affect the previously-delineated ENHANCED severe thunderstorm potential late tonight along and south of I-20 (at least across most the relevant MS counties in our warning area). We will examine trends a bit longer and may adjust our severe outlook graphic to represent implications of mentioned trend. Our 00Z JAN sounding was not yet very impressive from an instability perspective (MLCAPE values less than 500 j/kg), but confidence is high that instability will increase over the heart of the region when the meat of the trough axis (and associated numerous showers and thunderstorms) arrive. Shear will improve, as well, by that time and deliver enough cape/shear juxtaposition to keep damaging winds (including some tornadoes) a valid concern. Still looks like the predominate convective model will be more-or-less linear, although the latest hires model guidance suggests we cannot completely let our guard down against pre-line isolated supercells. Of course, any supercells would have more potential for strong tornadoes (especially along and west of I-55). Otherwise, the most worrisome convection is advancing toward the region steadily and looks to advance eastward through the forecast area by 7 to 8 am. Our timing graphics have recently been adjusted to best represent our current thinking in this regard. We will be doing a special sounding at JAN at 6 UTC (i.e., shortly after midnight) to best assess atmospheric instability and shear in advance of convection. Finally, tornado watch #418 is in effect for mainly our LA parishes through 4 am. Current expectations are that the worst of the storms will be east of this watch before 4 am and it is very likely the Storm Prediction Center will be issuing another tornado watch to cover a large portion of MS counties by (or before) midnight. /BB/ Prior discussion below: Through tomorrow... The main focus through the near term forecast period will continue to be the severe weather and flash flooding threat tonight into tomorrow morning. The synoptic pattern features ridging along the Atlantic Coast with a potent shortwave trough ejecting out of the Desert Southwest and into the southern Great Plains. This has resulted in southwest flow aloft over the Lower Mississippi River Valley with an elongated quasi-stationary frontal boundary at the surface draped from northeast Texas into northern Arkansas. The advancing shortwave trough will help induce surface cyclogenesis along the frontal boundary by early this evening with a deepening low tracking across central Arkansas into far west Tennessee overnight. The resulting mass response will strengthen low-level flow and shear helping to organize a robust QLCS that will move through the ArkLaMiss overnight. Severe weather threat: warm air advection showers and thunderstorms are already ongoing across the Delta with additional convective development ongoing along the Gulf Coast. There is a low end threat that a few of these storms could become marginally severe late this afternoon through the early evening hours as they quickly move north through the Delta. However, the primary severe weather threat will be associated with the aforementioned QLCS which is progged to move into northeast Louisiana/southeast Arkansas around 9-10pm tonight. A stout 40-50kt low-level jet will help strengthen 0-1km shear and helicity with 30-40kts and 300-400 m2/s2 respectively. In fact, the majority of the effective shear will reside in the lowest 1km with 0- 6km deep layer shear of 50kts. Marine layer air with 65 to near 70 degree dewpoints will reside along and south of the I-20 corridor and will help foster 500-1000 J/kg of CAPE despite the typical nocturnal instability minimum. These CAPE values will be more than sufficient for severe weather owing to the substantial shear in place. Some degree of uncertainty remains with respect to convective evolution, however the overall thinking is that convection will organize into a QLCS upstream over portions of Texas and Louisiana before moving through the area. There has been consistent support from hi-res CAM guidance that a cluster of supercells ahead of the QLCS could develop over central Louisiana and move northeast along and south of the I-20 corridor. The greatest potential for tornadoes, a few of which could be strong, will exist with this activity. The main threat with the QLCS itself will be for damaging winds up to 70mph and embedded tornadoes, especially where bowing segments become aligned with the 0-3km shear vectors and with any strong MCVs that are able to form. Went ahead and expanded the enhanced area further east to the I-59 corridor given latest model trends and collaboration with the Storm Prediction Center. The severe storms should be exiting eastern Mississippi into Alabama by 7-8am tomorrow morning. Flash flooding threat: an anomalously moist airmass with PWATs near 2" (90th percentile) and impressive integrated water vapor transport (IVT values in the 99th percentile) will aid in efficient rainfall rates. Widespread 1-2" of rain will be likely with localized amounts of 3-4" possible. This rain will fall in a short amount of time, however dry antecedent conditions will preclude a greater flash flood threat. Will continue to advertise a limited risk area wide in the HWO/graphics, but the higher totals are anticipated to occur south of the I-20 corridor. The cold front will lag behind the line of storms and will move through the area during the day Thursday into the evening hours. A few isolated/scattered showers could continue behind the front as the trough axis and vorticity maximum move through. These showers will be most likely over the Hwy 82 corridor. Cold air advection behind the front will also help keep temperatures cooler tomorrow as well. /TW/ Thursday night through next Tuesday... The mid/upper trough axis will swing east through the Lower Mississippi River Valley Thursday night through Friday. Meanwhile, high pressure at the surface will build into the forecast area as well. Noticeably cooler drier air will advect into the CWA in the process under northwest flow, with clouds gradually exiting the region as the aforementioned trough axis does likewise through the course of the day Friday. After cooler drier conditions Thursday night through Friday, surface winds will begin to swing around from the south Saturday into Sunday, as another front approaches from the west late Sunday night. Still, quiet and fairly pleasant weather is expected from Thursday night through at least Sunday, with conditions steadily warming through the upcoming weekend. In the Sunday night through Tuesday timeframe, rain chances currently look to increase across the region. This will be as a result of the before mentioned cold front pushing into the region. There could be a window during this period where the potential exists for severe storms over at least a portion of the CWA. However, given continuing inconsistencies in model run-to-run solutions, and periodic disagreements in models, no mention of this potential will be made into the HWO or associated graphics. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 48 61 43 / 60 24 11 5 Meridian 72 50 61 43 / 95 32 14 5 Vicksburg 67 47 63 44 / 56 21 9 6 Hattiesburg 75 52 63 44 / 97 28 11 3 Natchez 68 48 64 46 / 57 18 8 4 Greenville 65 46 63 43 / 56 20 11 9 Greenwood 68 45 61 43 / 61 22 12 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF/19/BB
Hazardous weather outlook, Oct 31, 4:47 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 447 PM CDT Wed Oct 31 2018 ARZ074-075-MSZ018-019-025>029-034>036-041-042-012200- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Washington-Humphreys-Holmes-Sharkey-Yazoo- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ030>033-038-039-044>046-058-012200- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba- Kemper-Clarke- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through early Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late Tonight through early Thursday Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. LAZ007>009-015-016-023>026-MSZ040-047-053-059-060-012200- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne- Jefferson-Adams- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of northeast Louisiana, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight The threat for severe thunderstorms will increase late tonight and persist into tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ037-012200- Attala- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region late tonight. MSZ043-048-054-061-012200- Madison MS-Hinds-Copiah-Franklin MS- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late Tonight FLOODING THREAT...Limited TIMING...Late Tonight The threat for severe thunderstorms will increase late tonight and persist into early tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into early tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through early Thursday. MSZ049>052-055>057-062>066-072>074-012200- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through Thursday morning SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late Tonight through early Thursday morning The threat for severe thunderstorms will increase late tonight and persist into tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday morning. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Nov 1, 4:11 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 5 N BENTONIA 32.72N 90.37W
11/01/2018 YAZOO MS EMERGENCY MNGR
TREES DOWNED ON FLETCHERS CHAPEL ROAD.
&&
DCLocal storm report, Nov 1, 4:19 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND DMG 5 ENE FLORENCE 32.20N 90.05W
11/01/2018 RANKIN MS EMERGENCY MNGR
LARGE TREE DOWNED BLOCKING THE ROAD AT
HIGHWAY 469 AND MONTEREY ROAD. POSSIBLE
TORNADO.
&&
DCLocal storm report, Nov 1, 4:25 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG 4 NW JACKSON 32.37N 90.25W
11/01/2018 HINDS MS BROADCAST MEDIA
LARGE LIMBS (3-4 INCHES) DOWNED BLOCKING ONE
LANE ON HIGHWAY 49 SOUTHEAST OF THE
PRESIDENTIAL HILLS SUBDIVISION.
&&
DCLocal storm report, Nov 1, 4:28 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND DMG BELZONI 33.18N 90.49W
11/01/2018 HUMPHREYS MS LAW ENFORCEMENT
POWER LINES DOWN AT THE JAIL.
&&Local storm report, Nov 1, 4:29 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM TSTM WND DMG 4 NE JACKSON 32.36N 90.17W
11/01/2018 HINDS MS BROADCAST MEDIA
TREES DOWNED AT BROADMOOR DRIVE.
&&
DCLocal storm report, Nov 1, 4:33 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 2 SW FLORENCE 32.14N 90.16W
11/01/2018 RANKIN MS EMERGENCY MNGR
TREE AND POWERLINES DOWNED AT 600 BLOCK OF
WHITE ROAD SOUTHWEST OF FLORENCE.
&&
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:30 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 90 min |
| Nov 1, 1:42 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 63 min |
| Nov 1, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 59 min |
| Nov 1, 1:53 AM CDT | Tornado Warning | JAN | Adams, Jefferson | 42 min |
| Nov 1, 2:00 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 45 min |
| Nov 1, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson, Warren | 54 min |
| Nov 1, 2:22 AM CDT | Tornado Warning | JAN | Franklin, Jefferson | 53 min |
| Nov 1, 2:26 AM CDT | Tornado Warning | JAN | Adams, Franklin | 49 min |
| Nov 1, 2:29 AM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds, Warren | 47 min |
| Nov 1, 2:34 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Lincoln | 86 min |
| Nov 1, 2:37 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 53 min |
| Nov 1, 2:39 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Madison, Warren, Yazoo | 66 min |
| Nov 1, 2:41 AM CDT | Tornado Warning | JAN | Hinds, Madison, Warren | 49 min |
| Nov 1, 3:05 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 42 min |
| Nov 1, 3:07 AM CDT | Tornado Warning | JAN | Holmes, Madison, Yazoo | 40 min |
| Nov 1, 3:21 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 84 min |
| Nov 1, 3:24 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 51 min |
| Nov 1, 3:28 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 62 min |
| Nov 1, 3:32 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 88 min |
| Nov 1, 3:34 AM CDT | Tornado Warning | JAN | Madison, Rankin | 38 min |
| Nov 1, 3:53 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 85 min |
| Nov 1, 3:56 AM CDT | Tornado Warning | JAN | Rankin | 15 min |
| Nov 1, 4:01 AM CDT | Tornado Warning | JAN | Marion | 20 min |
| Nov 1, 4:19 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Nov 1, 4:23 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Nov 1, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 49 min |
| Nov 1, 4:29 AM CDT | Tornado Warning | JAN | Leake, Scott | 27 min |
| Nov 1, 4:32 AM CDT | Tornado Warning | JAN | Scott, Smith | 41 min |
| Nov 1, 4:36 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 21 min |
| Nov 1, 4:40 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 50 min |
| Nov 1, 4:54 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 66 min |
| Nov 1, 4:54 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 54 min |
| Nov 1, 5:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 72 min |
| Nov 1, 5:04 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Nov 1, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 67 min |
| Nov 1, 5:12 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 63 min |
| Nov 1, 5:12 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Nov 1, 5:20 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 35 min |
| Nov 1, 5:27 AM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Nov 1, 5:38 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 67 min |
| Nov 1, 5:41 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 64 min |
| Nov 1, 5:46 AM CDT | Tornado Warning | JAN | Lowndes, Oktibbeha | 40 min |
| Nov 1, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 68 min |
| Nov 1, 6:18 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.